# SDR C2XA09CL135

- Difficulty date: October 10, 2009
- Submitted: October 14, 2009
- Operation: Air carrier
- Aircraft: N16170
- Make and model: Emb EMB-145XR
- Aircraft serial: 14500850
- Aircraft time: 12,166 hours, 6,968 cycles
- Engine: Rroyce AE3007A1E
- Engine time: 9,912 hours, 5,751 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Broken
- Location: Nr 2 Engine
- Part time: 9,912 hours, 5,751 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

DURING ROUTINE MAINTENANCE, THE NR 2 ENGINE FILLED THE CABIN WITH SMOKE.  MAINTENANCE INSPECTED AND REPLACED THE NR 2 ENGINE. TEAR DOWN REPORT FROM ROLLS ROYCE INDICATED THE NR 4 CARBON SEAL WAS FOUND WITH BROKEN CARBON SEGMENTS.  THE ENGINE CONDITION WAS ADDRESSED THROUGH ENGINE REPAIR AND SB UPGRADE INCLUDING SB 72-348 NEW TANDEM NR 4 CARBON SEAL.
